Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 131, NWS Wichita, KS

May 24, 20114 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2011, 5:38 PM CDT for 4 counties in Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 5:38 PM CDT (22:38 UTC)
Expired
May 24, 2011, 6:15 PM CDT
In force
37 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS

The radar

The Grand Island radar (KUEX), 156 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 3:14 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS53 KICT 242238
SVRICT
KSC053-105-167-169-242315-
/O.NEW.KICT.SV.W.0131.110524T2238Z-110524T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SALINA TO 9
  MILES NORTH OF ELLSWORTH TO 10 MILES SOUTHWEST OF DORRANCE...AND
  MOVING NORTH AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...LINCOLN...GORHAM...NEW CAMBRIA...DORRANCE...BEVERLY...
  SYLVAN GROVE...LUCAS...BARNARD...LURAY...GLENDALE...WESTFALL...
  RUSSELL ARPT...BUNKER HILL...WILSON LAKE...PARADISE...WALDO AND ASH
  GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3923 9794 3896 9792 3896 9736 3861 9738
      3861 9770 3866 9829 3864 9848 3870 9848
      3870 9903 3911 9902 3914 9893 3914 9850
      3923 9849
TIME...MOT...LOC 2238Z 195DEG 57KT 3885 9767 3890 9826
          3877 9865
WIND...HAIL 70MPH 1.00IN

$$

BILLINGS
3 follow-up statements
046 
WWUS53 KICT 242253
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT TUE MAY 24 2011

KSC053-105-167-169-242315-
/O.CON.KICT.SV.W.0131.000000T0000Z-110524T2315Z/
SALINE KS-RUSSELL KS-LINCOLN KS-ELLSWORTH KS-
553 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...LINCOLN...RUSSELL AND NORTHERN SALINE COUNTIES UNTIL 615
PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENNINGTON TO 5 MILES NORTH OF
LINCOLN TO 5 MILES SOUTHWEST OF LUCAS...MOVING NORTH AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  LUCAS...BARNARD...LURAY...PARADISE...WALDO AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 3923 9794 3896 9792 3896 9736 3893 9737
      3893 9770 3877 9847 3870 9848 3870 9903
      3911 9902 3914 9893 3914 9850 3923 9849
TIME...MOT...LOC 2253Z 195DEG 57KT 3908 9759 3913 9818
          3900 9857
WIND...HAIL 70MPH 1.00IN

$$

MCGUIRE
955 
WWUS53 KICT 242306
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT TUE MAY 24 2011

KSC053-169-242316-
/O.CAN.KICT.SV.W.0131.000000T0000Z-110524T2315Z/
SALINE KS-ELLSWORTH KS-
606 PM CDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLSWORTH AND
NORTHERN SALINE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3923 9794 3912 9793 3888 9847 3871 9874
      3870 9903 3911 9902 3914 9893 3914 9850
      3923 9849
TIME...MOT...LOC 2306Z 195DEG 57KT 3928 9752 3933 9811
          3920 9850

$$

KSC105-167-242315-
/O.CON.KICT.SV.W.0131.000000T0000Z-110524T2315Z/
RUSSELL KS-LINCOLN KS-
606 PM CDT TUE MAY 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LINCOLN AND RUSSELL COUNTIES UNTIL 615 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF OAK HILL TO 9
MILES NORTHWEST OF BARNARD TO 7 MILES SOUTHWEST OF HUNTER...MOVING
NORTH AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3923 9794 3912 9793 3888 9847 3871 9874
      3870 9903 3911 9902 3914 9893 3914 9850
      3923 9849
TIME...MOT...LOC 2306Z 195DEG 57KT 3928 9752 3933 9811
          3920 9850
WIND...HAIL 60MPH 1.00IN

$$

MCGUIRE
842 
WWUS53 KICT 242314
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT TUE MAY 24 2011

KSC105-167-242324-
/O.EXP.KICT.SV.W.0131.000000T0000Z-110524T2315Z/
RUSSELL KS-LINCOLN KS-
614 PM CDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN AND
RUSSELL COUNTIES WILL EXPIRE AT 615 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3923 9794 3912 9793 3888 9847 3871 9874
      3870 9903 3911 9902 3914 9893 3914 9850
      3923 9849
TIME...MOT...LOC 2314Z 195DEG 57KT 3940 9748 3945 9807
          3932 9846

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:25 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, May 24, 1:25 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
125 PM CDT TUE MAY 24 2011

.DISCUSSION...

EARLY THIS AFTERNOON...WATER VAPOR IMAGERY SHOWS THE MAIN UPPER WAVE
APPROACHING THE OK PANHANDLE/WESTERN KS WITH SOME MID LEVEL COOLING
CU NOW SHOWING UP OVER FAR SW KS. THIS IS LIKELY THE LEADING EDGE OF
THE COOLER MID LEVEL AIR NEEDED TO ERODE CAP. THEREFORE FEEL THAT
INITIATION ALONG THE DRYLINE COULD OCCUR AS EARLY AS 2 PM WEST OF
THE FORECAST AREA.

DUE TO PLENTY OF INSTABILITY AND DEEP LAYER SHEAR...HIGH END SEVERE
WILL BE LIKELY WITH ANY STORM THIS AFTERNOON. WITH LACK OF SYNOPTIC
LOW LEVEL TURNING...FEEL THE BEST LONGER TRACK TORNADO THREAT SHOULD
INITIALLY BE FOR STORMS THAT CAN RIDE ALONG THE OUTFLOW BOUNDARY
WHICH EXTENDS FROM MCPHERSON TO NEAR HUTCHINSON. AFTER 22Z THE LOW
LEVEL WINDS BECOME MORE FAVORABLE FOR LONGER TRACK TORS ACROSS MORE
OF THE FORECAST AREA FOR ANY STORM THAT CAN AVOID BEING CONTAMINATED
BY OTHER STORMS. WITH THIS STRONG OF A WAVE COMING OUT LIKELY
GENERATING NUMEROUS STORMS...FEEL STORM INTERACTION SHOULD BE THE
BIGGEST LIMITING FACTOR FOR LONGER TRACK TORS. HOWEVER HOW THIS
PLAYS OUT WILL CONTINUE TO BE IN QUESTION UNTIL THE STORMS ACTUALLY
INITIATE. -LAWSON

TONIGHT...AN ACTIVE SEVERE WEATHER EVENING IS ANTICIPATED AS A
PROGRESSIVE MID/UPPER TROUGH TRANSLATES EAST OUT OF THE SOUTHERN
ROCKIES AND INTO THE GREAT PLAINS. AN OUTBREAK OF SEVERE WEATHER
IS ANTICIPATED THIS AFTERNOON/EVENING AS LARGE-SCALE FORCING FOR
ASCENT SPREADS OVER THE AREA. THE COMBINATION OF HIGH INSTABILITY
AND SHEAR SUPPORTS THE PREVIOUS FORECAST WITH A WIDESPREAD
OUTBREAK OF SEVERE WEATHER INCLUDING VERY LARGE HAIL AND A FEW
STRONG TORNADOES THROUGH THE EVENING HOURS. DUE TO ANTICIPATED
STORM MOTIONS OF 35-50 KNOTS...THE THREAT FOR WIDESPREAD FLOODING
APPEARS TO BE LIMITED ALTHOUGH LOCALIZED FLASH FLOODING WILL BE
POSSIBLE THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS PORTIONS
OF SOUTHEAST KANSAS.

MODEL DIFFERENCES BETWEEN THE GFS/NAM CONTINUE OVERNIGHT BUT THE
SEVERE WEATHER THREAT IS EXPECTED TO GRADUALLY SHIFT EASTWARD WITH A
LULL POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL KANSAS LATE
TONIGHT/EARLY WED BEFORE WIDELY SCATTERED SHOWERS/ISOLATED
THUNDERSTORM CHANCES INCREASE ON THE BACKSIDE OF THE MID/UPPER
TROUGH. LARGE-SCALE FORCING FOR SUBSIDENCE WILL OVERSPREAD THE AREA
WED NIGHT BRINGING DIMINISHING CHANCES FOR PRECIPITATION.

THU-FRI...SHORTWAVE RIDGING IS PROGGED TO RETURN TO THE CENTRAL
PLAINS ON THU WITH SEASONABLE TEMPERATURES AND DRY WEATHER
ANTICIPATED. EXPECT RISING TEMPERATURES ON FRI AND WILL MAINTAIN
LOW POPS AS A TROUGH OF LOW PRESSURE MOVES OUT OF THE ROCKIES AND
OVER NORTHERN/CENTRAL PLAINS. A SUBTLE RISE IN TEMPERATURES IS
EXPECTED WITH SEASONABLE VALUES IN THE 70S/AROUND 80.

SATURDAY THROUGH TUESDAY...
BOTH THE GFS AND ECMWF SUPPORT A SIMILAR LARGE-SCALE PATTERN WITH A
MID/UPPER TROUGH OVER THE WEST COAST AND MID/UPPER RIDGING OVER THE
OHIO VALLEY AREA LEADING TO SOUTHWEST MID/UPPER FLOW ACROSS THE
GREAT PLAINS. THIS SHOULD BRING MINIMAL CHANCES FOR WETTING RAINS
WITH MILD TEMPERATURES THROUGH THE PERIOD.

MWM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  71  54  72 /  80  60  30   0
HUTCHINSON      59  65  53  71 /  80  70  20   0
NEWTON          60  66  53  69 /  80  60  30   0
ELDORADO        61  70  54  70 /  80  60  30  10
WINFIELD-KWLD   62  73  55  72 /  80  40  30  10
RUSSELL         57  63  51  71 /  70  70  20   0
GREAT BEND      57  63  51  71 /  60  70  20   0
SALINA          59  66  52  71 /  90  70  30  10
MCPHERSON       59  66  53  70 /  90  70  30   0
COFFEYVILLE     65  76  57  69 /  80  50  40  10
CHANUTE         64  73  55  67 /  80  60  50  10
IOLA            63  72  55  66 /  80  60  50  10
PARSONS-KPPF    65  75  56  68 /  80  50  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 2:15 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT TUE MAY 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
215 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS AND TORNADOES IS EXPECTED
THROUGH THE EVENING HOURS ACROSS THE AREA. SEVERE THUNDERSTORMS WITH
TENNIS BALL SIZED HAIL...DAMAGING WINDS OF 60 TO 70 MPH AND
TORNADOES ARE POSSIBLE FOR THE ENTIRE AREA. THE AREA OF GREATEST
CONCERN FOR POSSIBLE LONG TRACK STRONG TO VIOLENT TORNADOES WILL
AFFECT SOUTH CENTRAL KANSAS...MAINLY FOR LOCATIONS SOUTH OF
HIGHWAY 50 THROUGH THE EVENING HOURS, INCLUDING THE CITIES OF
WICHITA, HUTCHINSON, KINGMAN, EL DORADO, WELLINGTON, AND WINFIELD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS MAY LINGER THROUGH THE MORNING HOURS
ACROSS SOUTHEAST KANSAS ON WEDNESDAY BUT THE THREAT FOR WIDESPREAD
SEVERE WEATHER REMAINS LOW.

A FAST MOVING STORM SYSTEM MOVING OUT OF THE ROCKIES ON FRIDAY
MAY BRING INCREASING CHANCES FOR THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS
EVENING ACROSS THE ENTIRE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MWM

In the hours before

Local storm report, May 24, 5:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             WEST WICHITA            37.69N 97.46W
05/24/2011  M0.88 INCH       SEDGWICK           KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURES NICKEL SIZED HAIL.

&&

VJP
Local storm report, May 24, 5:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     CALDWELL                37.04N 97.61W
05/24/2011  E60 MPH          SUMNER             KS   STORM CHASER

            KWCH STORM CHASER REPORTS 50 TO 60 MPH WINDS NEAR
            CALDWELL.

&&

VJP
Local storm report, May 24, 5:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     5 S GREAT BEND          38.29N 98.81W
05/24/2011                   BARTON             KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS 18 TO 20 INCH DIAMETER TREES DOWN
            NORTH OF K19 AND 281.

&&

VJP
Local storm report, May 24, 5:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND GST     WELLINGTON              37.27N 97.40W
05/24/2011  E60 MPH          SUMNER             KS   AMATEUR RADIO

            AMATEUR RADIO REPORTS HEAVY RAIN AND 60 MPH WINDS.

&&

VJP
Local storm report, May 24, 5:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          7 N ELLINWOOD           38.46N 98.58W
05/24/2011                   BARTON             KS   PUBLIC

            HOUSES DAMAGED

&&

VJP
Local storm report, May 24, 5:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     HUTCHINSON AIRPORT      38.07N 97.87W
05/24/2011  M59 MPH          RENO               KS   ASOS

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:08 AM CDTSevere Thunderstorm WarningICTBarton, Russell67 min
May 24, 7:45 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln60 min
May 24, 4:27 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick35 min
May 24, 4:42 PM CDTSevere Thunderstorm WarningICTBarton, Russell63 min
May 24, 4:45 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline60 min
May 24, 4:55 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner50 min
May 24, 4:59 PM CDTTornado WarningICTBarton31 min
May 24, 5:03 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner57 min
May 24, 5:10 PM CDTAreal Flood WarningICTSedgwick3 hr
May 24, 5:11 PM CDTAreal Flood WarningICTBarton4 hr
May 24, 5:15 PM CDTSevere Thunderstorm WarningICTSumner45 min
May 24, 5:34 PM CDTTornado WarningICTBarton, Russell41 min
May 24, 5:39 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno, Rice66 min
May 24, 5:45 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood60 min
May 24, 5:56 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner64 min
May 24, 6:07 PM CDTAreal Flood WarningICTLincoln, Russell52 hr
May 24, 6:12 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion63 min
May 24, 6:14 PM CDTSevere Thunderstorm WarningICTChase, Greenwood, Woodson61 min
May 24, 6:14 PM CDTTornado WarningICTBarton, Russell31 min
May 24, 6:43 PM CDTTornado WarningICTBarton32 min
May 24, 6:53 PM CDTSevere Thunderstorm WarningICTButler, Cowley59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.